SP Premium
MUSIC2HISEARS
80,000-99,999 SparkPoints 90,836
SparkPoints
 

Could This Be the Answer

Thursday, February 09, 2017

Yesterday, I saw a new psychiatrist, as my old one left the practice I go to for both psychiatric and counseling help. Since June, I had been working with my old psychiatrist to find a new mood stabilizer that didn't have a side effect of extreme weight gain like Abilify does.

I tried Geodon. I lost weight, but had a nasty side effect that caused extreme muscle and joint pain to the point I could not stop moving or else the pain was too intense to bear.

Then I was put on Latuda. Despite being weight neutral, I still gained weight, but also had gastrointestinal issues. Once I started vomiting blood, I was taken off of it.

With that, I was put back on Abilify. Sigh. I reached my heaviest of 259, and yesterday's scale reading at the psychiatrist's office was 259. To counteract the weight gain, she has now put me on Topamax (50mg). It is also supposed to help me sleep and calm down the anxiety I've been fighting lately.

So, far...it is 3am and I'm awake. But the good news is that I'm not hungry.

It should be interesting to see what the results will be with this new medication. I've read where people at my weight were losing up to 10 lbs or more per month without even trying on this medication. But I'm trying. So we shall see.

Fingers crossed.
Share This Post With Others
Member Comments About This Blog Post